Alert archive / Indiana / Tornado Warnings in 2010
Tornado Warning 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this tornado warning at Apr 7, 2010, 9:17 PM EDT for 4 counties in Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2010, 9:17 PM EDT (01:17 UTC)
- Expired
- Apr 7, 2010, 9:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Hamilton County, IN, Hancock County, IN, Madison County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 50 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
103
WFUS53 KIND 080117
TORIND
INC057-059-095-097-080145-
/O.NEW.KIND.TO.W.0005.100408T0117Z-100408T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
917 PM EDT WED APR 7 2010
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN HAMILTON COUNTY IN CENTRAL INDIANA...
HANCOCK COUNTY IN CENTRAL INDIANA...
SOUTHERN MADISON COUNTY IN CENTRAL INDIANA...
NORTHEASTERN MARION COUNTY IN CENTRAL INDIANA...
* UNTIL 945 PM EDT
* AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR LAWRENCE...OR 7 MILES NORTHEAST OF
INDIANAPOLIS...AND MOVING EAST AT 35 MPH.
* THIS TORNADIC STORM WILL BE NEAR...
MCCORDSVILLE AROUND 925 PM EDT...
FORTVILLE AROUND 935 PM EDT...
GREENFIELD AND INGALLS AROUND 940 PM EDT...
WILKINSON AND PENDLETON AROUND 945 PM EDT...
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 0 AND 18.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 86 AND 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3987 8560 3979 8560 3979 8564 3977 8564
3980 8612 3994 8615 4003 8561 3988 8559
TIME...MOT...LOC 0118Z 270DEG 29KT 3985 8602
$$
MRD/502 follow-up statements
375
WWUS53 KIND 080128
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
928 PM EDT WED APR 7 2010
INC057-059-095-097-080145-
/O.CON.KIND.TO.W.0005.000000T0000Z-100408T0145Z/
HAMILTON-HANCOCK-MADISON-MARION-
928 PM EDT WED APR 7 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN MARION...
HANCOCK...SOUTHEASTERN HAMILTON AND SOUTHERN MADISON COUNTIES UNTIL
945 PM EDT...
AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR LAWRENCE...OR 12 MILES NORTHEAST OF
INDIANAPOLIS...MOVING EAST AT 35 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
FORTVILLE AROUND 935 PM EDT...
GREENFIELD AND INGALLS AROUND 940 PM EDT...
WILKINSON...MARKLEVILLE AND PENDLETON AROUND 945 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
&&
LAT...LON 3987 8560 3979 8560 3979 8564 3977 8564
3980 8603 3995 8607 4003 8561 3988 8559
TIME...MOT...LOC 0128Z 263DEG 31KT 3986 8590
$$
MRD/50114
WWUS53 KIND 080143
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
943 PM EDT WED APR 7 2010
INC057-059-095-097-080153-
/O.EXP.KIND.TO.W.0005.000000T0000Z-100408T0145Z/
HAMILTON-HANCOCK-MADISON-MARION-
943 PM EDT WED APR 7 2010
...THE TORNADO WARNING FOR NORTHEASTERN MARION...HANCOCK...
SOUTHEASTERN HAMILTON AND SOUTHERN MADISON COUNTIES WILL EXPIRE AT
945 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 3987 8560 3979 8560 3979 8564 3977 8564
3980 8603 3995 8607 4003 8561 3988 8559
TIME...MOT...LOC 0143Z 263DEG 31KT 3987 8573
$$
MRD/50What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Apr 7, 7:31 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 7, 7:31 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 731 PM EDT WED APR 7 2010 .AVIATION... /00Z TAFS/ A LINE OF SHOWERS AND STRONG THUNDERSTORMS WILL CONTINUE TRACKING ACROSS CENTRAL INDIANA FROM NORTHWEST TO SOUTHEAST THROUGH THE BEGINNING OF TAF PERIOD. TAF SITES HAVE BEEN HOLDING STEADY AT MVFR CATEGORY. CONVECTION HAS ALREADY MOVED THROUGH KLAF...AND CONDITIONS HAVE IMPROVED. HOWEVER...IFR CONDITIONS ARE CURRENTLY OCCURRING AT KHUF WITH STORMS MOVING THROUGH AT THIS TIME...AND KIND/KBMG COULD ALSO FALL TO IFR WHEN THE LINE MOVES THROUGH THE AREA IN THE NEXT FEW HOURS. THUNDERSTORMS WILL BE OUT OF CENTRAL INDIANA BEFORE MIDNIGHT...BUT LEFT VCSH IN TAF SITES THROUGH THE NIGHT. WINDS WILL BE STRONG OUT OF THE NORTHWEST THROUGH TAF PERIOD WITH SUSTAINED SPEEDS BETWEEN 10 TO 15 KTS AND GUSTS UP TO 25 KTS. VFR CONDITIONS SHOULD RETURN BY MID TO LATE AFTERNOON TOMORROW. && .PREV DISCUSSION... /ISSUED 225 PM EDT WED APR 7 2010/ DISCUSSION...FORECAST ISSUE IS DEVELOPING STORMS FOR THIS EVENING. SHORT TERM...SATELLITE AND RADAR SHOW STORMS FIRING ALONG COLD FRONT NEAR STL IN WARMEST AND MOST UNSTABLE AIR. TORNADO WATCH TO INCLUDE THESE STORMS. EASTERN ILLINOIS STORMS TO MOVE IN BY 3PM WHILE LINE WEST OF I-55 DUE IN BY OR BEFORE 6PM AND THEN MOVE ACROSS FORECAST AREA THROUGH THE EVENING. AFTER MIDNIGHT AND FROPA SHOWERS TO TAPER OFF THOUGH SOUTHEAST COUNTIES LIKELY TO TAP INTO CONVECTION FORECAST TO BUILD NORTHEAST FROM CURRENT DEVELOPMENT IN WESTERN TENNESSEE. THURSDAY...MUCH COLDER AIR AND CYCLONIC FLOW TO KEEP SKIES MOSTLY CLOUDY AND ISOLATED SHOWERS SHOULD DEVELOP UNDER THESE CONDITIONS. THURSDAY NIGHT SKIES WILL GRADUALLY CLEAR AND ALLOW TEMPS TO DROP INTO MID 30S. WINDS SHOULD STAY UP ENOUGH TO LIMIT FROST BUT BEARS WATCHING FOR LATER FORECASTS. LONG TERM...DRY WEATHER FROM FRIDAY THROUGH REMAINDER OF PERIOD AS TROF LIFTS OUT. FRIDAY NIGHT ALSO POTENTIAL ISSUE FOR FROST AND BEARS WATCHING. BEYOND THAT TEMPS RETURN TO A BIT ABOVE NORMAL. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PUMA LONG TERM....TUCEK AVIATION...TDUD
Hazardous weather outlook, Apr 7, 2:40 PM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 PM EDT WED APR 7 2010 INZ021-028>031-035>049-051>057-060>065-067>072-081845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 240 PM EDT WED APR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BECOME NUMEROUS THROUGH THIS EVENING AS THEY SPREAD EAST ACROSS CENTRAL INDIANA AHEAD OF A STRONG COLD FRONT. DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING ARE ALL THREATS. AN ISOLATED BRIEF TORNADO IS POSSIBLE. DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TUCEK
In the hours before
Local storm report, Apr 7, 5:23 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
523 PM EDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL LAFAYETTE 40.41N 86.87W
04/07/2010 E0.25 INCH TIPPECANOE IN AMATEUR RADIO
NE OF I-65 IN NORTHEASTERN LAFAYETTE.
&&
AHOMANNLocal storm report, Apr 7, 6:57 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
657 PM EDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL KOKOMO 40.48N 86.13W
04/07/2010 M0.88 INCH HOWARD IN EMERGENCY MNGR
FELL AT THE INTERSECTION OF DIXON RD AND DEFENBAUGH ST IN
SOUTHWEST KOKOMO.
&&
AHOMANNLocal storm report, Apr 7, 7:01 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
701 PM EDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 6 WNW FARMERSBURG 39.29N 87.48W
04/07/2010 E0.75 INCH VIGO IN BROADCAST MEDIA
AT INTERSECTION OF SR246 AND SR63.
&&
DTUCEKLocal storm report, Apr 7, 7:04 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
704 PM EDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 6 WNW FARMERSBURG 39.29N 87.48W
04/07/2010 E0.75 INCH VIGO IN BROADCAST MEDIA
AT INTERSECTION OF SR246 AND SR63.
&&
DTUCEKSpecial weather statement, Apr 7, 7:53 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 753 PM EDT WED APR 7 2010 INZ045-051>053-060-080030- CLAY-OWEN-PUTNAM-SULLIVAN-VIGO- 753 PM EDT WED APR 7 2010 ...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN SULLIVAN... NORTHWESTERN OWEN...CLAY...SOUTHERN VIGO AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 830 PM EDT... AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF SULLIVAN...OR 17 MILES SOUTH OF TERRE HAUTE...MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... RILEY AROUND 800 PM EDT... CLAY CITY AND CORY AROUND 805 PM EDT... SALINE CITY AROUND 810 PM EDT... BOWLING GREEN...PATRICKSBURG AND CENTER POINT AROUND 815 PM EDT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3957 8691 3930 8684 3910 8745 3930 8754 TIME...MOT...LOC 2353Z 246DEG 45KT 3925 8733 MRD/50
Local storm report, Apr 7, 8:15 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
815 PM EDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL CLAY CITY 39.28N 87.11W
04/07/2010 M1.00 INCH CLAY IN TRAINED SPOTTER
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:02 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam, Sullivan, Vigo | 28 min |
| Apr 7, 9:45 PM EDT | Areal Flood Advisory | IND | Brown, Monroe | 3 hr |
| Apr 7, 9:46 PM EDT | Special Weather Statement | IND | Rush | 44 min |
| Apr 7, 10:02 PM EDT | Special Weather Statement | IND | Delaware | 43 min |
| Apr 7, 10:17 PM EDT | Special Weather Statement | IND | Rush | 43 min |
| Apr 8, 12:19 AM EDT | Areal Flood Advisory | IND | Brown, Jackson, Lawrence, Monroe | 3 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Shelby | 21 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 3 days |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 49 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 49 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 3 days |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 68 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Gibson, Knox | 3 days |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 21 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 21 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Knox, Sullivan | 23 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Knox, Sullivan | 23 hr |
Nearby
Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.